advertisement
Question
Posted by: Nia | 2010/05/25

Please help, bowl movements so wrong

Hi Doc
I have been constipated for over a year now, since i had a baby, i have never had a regular bowl movement :-(. I exercise, eat healthy foods, drink lots of water but nothing :-(. During my pregnancy i developed piles and i still have them. Today is the 9th day since the last time i did number 2. I have to take laxatives everytime. Please help me
Depressed Nia!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Nia
Please let your doctor check your thyroid function with a blood test. Also look at medications you take ( e.g. containing codeien like headache tablets or vitamins containing iron, antidepressants) that can cause constipation. You can take Movicol or Lactulose daily to keep stool soft and aid bowel movement -both are safe to use long term.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: sue | 2010/05/26

Hi Nia

I suffered with the same thing. I discovered Tim Jan - its an Aloe tonic, that you can by from the bottle stores (it has alcohol init, but you wont ever drink it for fun believe me, it tastes foul) and pharmacies. It has many health benefits, including lowering cholestrol, aiding digestion etc, and it gives you an upset tummy for the first week or so, and after that it just makes you very regular with slightly loose bowels. its no addictive, and has no side effects. It costs about R40 for a large bottle, so cost effective too.

Reply to sue
Posted by: Cyberdoc | 2010/05/25

Hallo Nia
Please let your doctor check your thyroid function with a blood test. Also look at medications you take ( e.g. containing codeien like headache tablets or vitamins containing iron, antidepressants) that can cause constipation. You can take Movicol or Lactulose daily to keep stool soft and aid bowel movement -both are safe to use long term.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement